Discussions that mention timolol

High & Low Blood Pressure board


Hello Lenin,

I am a 58 year old Black female. In my original post I mentioned I went to the ER with a bp of 240/140. About 4 hours before going I had taken a 180mg dilacor capsule. That was all I was taking for my bp before it went to the exterme high that sent me to the ER. So I'm constantly worried that I will not have enough control with my meds to avoid bp going up that high again. I actually felt fine with that high bp (who woulda thunk it :) . I think the dr added the Diovan because it's supposed to protect the kidneys. I have Membranous glomerulonephritis (a kidney disease). It is in control and I have not had to go on dialysis :bouncing: I agree that the Diovan probably doesn't do a thing for my HBP. The Dilacor is in capsule form. When I shake it I hear littlle pills moving around inside so I can't half it. I thought about asking the Dr to prescribe 80mg dilacor in am and 80 for pm and drop the Diovan at night and only take the 1 in am. Then I will be taking 180mg diovan,80mg dilacor and hydrochlorazide in am and 80mg of dilacor in pm. Do you think that might provide better overnight control? When I take bp before meds in the am now it runs 150/85 and slowly comes down after meds. I for got to mention I use a beta blocker in the form of eyedrops (0.5% timolol maleate) for glaucoma in the am and bedtime (1 drop in each eye) Do you know if this affects BP?
Hello,

I now take hydrochlorothiazide 12.5mg(Microzide) every am + Dilacor and Diovan and still 1 Diovan at night. I have daytime BP from 125/78 to as low as 105/60. Any lower than these #'s I get tired and "draggy". I wonder if I go totally on a diuretic and stop the other meds would I have normal BP #'s. I will be seeing kidney doc soon and want to talk to him about uping diuretic dosage (or changing to a more potent diuretic) and dropping all other drugs. I must say the dilacor does seem to help with the current dosage of diuretic so am reluctant to drop it. You are correct about the diuretic. Before taking it I had been on many arb's, ccb's and got no control. Even with the low dosage diuretic I get decent daytime control. I avoid taking BP at night. Instead of "white coat" bp fears I have "night coat" bp fear. I will try to get a backbone and take it tonight. Oh, my doctor did tell me to reduce salt intake. Haven't done that because I was afraid of drop in potassium level, I will discuss this on my next visit too. He always reminds me to lower salt consumption. I will ask him about the drugs you mentioned.
Do you know if the beta blocker timolol maleate drops I take for glaucoma (to reduce eye pressure) effects HBP? Been using it for 30 years! I use it 2 x's a day.Thanks for answering my post.

I forgot to answer your question about diabetes. Thank goodness I have dodged that bullet so far. It does run in my family. My Mom has it and several aunts and cousins. The kidney doc test for it regularly.